Hail, Goshen
- When
- June 23, 4:50 PM MST
- Where
- Goshen County, 17 mi W of La Grange
- Measured
- 1.25 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.630, -104.499
A severe thunderstorm produced some hail and heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm produced some hail and heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 23, 2:11 PM MST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 311 PM MDT TUE JUN 23 2009 .UPDATE... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE UNTIL 900 PM MDT. && .PREV DISCUSSION... /ISSUED 225 PM MDT TUE JUN 23 2009/ SHORT TERM...TONIGHT THROUGH THURSDAY... EXPECT ANOTHER ROUND OF THUNDERSTORMS TO INITIATE LATE THIS AFTERNOON OVER FAR SE WY AND MOVE ACROSS THE NEB PANHANDLE THIS EVENING IN RESPONSE TO DECENT INSTABILITY AND WEAK IMPULSE TRACKING ACROSS THE AREA IN SW UPPER FLOW. LOOKS LIKE ACTIVITY SHOULD BE A LITTLE MORE TO THE SE AS OPPOSED TO LAST NIGHTS ACTIVITY. OTHERWISE A COUPLE QUITE WARM DAYS IN THE OFFING AS UPPER HIGH SLIPS WESTWARD OVER THE SRN ROCKYS WEDS AND HOLDS THERE THROUGH THURSDAY. RISING HEIGHTS WILL ALLOW TEMPS TO WARM WELL INTO THE 80S OVER LOWER ELEVATIONS WITH 90S ACROSS THE PANHANDLE. WARMING MID LEVEL TEMPS WILL ALSO TEND TO REDUCE CONVECTION SOMEWHAT WEDS AND THURSDAY BUT ISOLATED ACTIVITY STILL EXPECTED MAINLY OVER THE SRN CWA WHERE PROXIMITY TO THE MTNS WILL AID DEVELOPMENT. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE EARLY PART OF THURSDAY NIGHT MAINLY OVER THE SOUTHERN NEBRASKA PANHANDLE. UPPER RIDGE WILL FLATTEN SOMEWHAT ON FRIDAY AS A POTENT SHORTWAVE MOVES ACROSS SOUTHERN CANADA...IN ADDITION TO A WEAK FEATURE MOVING ACROSS THE CENTRAL ROCKIES. 12Z MODELS ARE SUGGESTING THAT A COLD FRONT ASSOCIATED WITH THE SYSTEM IN CANADA WILL DROP SOUTH ACROSS THE AREA DURING THE DAY FRIDAY...WITH LEESIDE CYCLOGENESIS OCCURRING AHEAD OF THE BOUNDARY LATE IN THE DAY. THIS WILL SPARK OFF AFTERNOON THUNDERSTORMS...SOME OF WHICH COULD BE STRONG. WILL SEE TEMPERATURES COOL A FEW DEGREES BEHIND THE FRONT SATURDAY...ALTHOUGH DONT THINK AS COOL AS WHAT THE MEX IS SUGGESTING. GFS AND ECMWF STILL DIFFER SOMEWHAT ON THE TIMING OF UPPER LOW EJECTING FROM THE CALIFORNIA COAST INTO THE CENTRAL PLAINS OVER THE WEEKEND. GFS IS STILL CONSIDERABLY FASTER THAN THE ECMWF...WITH THE GFS MOVING THE REMNANTS OF THE LOW CLEAR INTO THE SE US BY MONDAY WHILE THE ECMWF HAS IT OVER THE CENTRAL PLAINS STILL ON TUESDAY. EITHER WAY...WILL REMAIN UNDER THE INFLUENCE OF A FLAT RIDGE THROUGH THE BEGINNING PART OF THE WEEK WITH AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS IN THE AFTERNOON AS UPPER LEVEL FEATURES MOVE ATOP THE RIDGE AND OVER THE AREA EACH DAY. AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH WEDNESDAY OUTSIDE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WHERE PERIODS OF MVFR CONDITIONS LIKELY DUE TO LOWERED CIGS/VSBYS. FIRE WEATHER...NO CONCERNS AT THIS TIME WITH WX CONDITIONS ABOVE CRITICAL THRESHOLDS OVERALL AND FUELS GREEN. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...WFOCYS LONG TERM...RJM
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 308 PM MDT TUE JUN 23 2009 NEZ001>003-019>021-054-055-WYZ059>070-242115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 308 PM MDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER FAR SOUTHEAST WYOMING THEN MOVE EAST ACROSS THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. SUFFICIENT MOISTURE AND INSTABILITY EXISTS FOR SOME OF THESE STORMS TO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT FOR EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. MORE SETTLED WEATHER CONDITIONS WILL MOVE IN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON THROUGH THIS EVENING ALONG AND EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 450 PM MDT TUE JUN 23 2009 WYZ069-070-232345- CHEYENNE FOOTHILLS-PINE BLUFFS- 450 PM MDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 545 PM MDT... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CARPENTER...OR 20 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 10 MPH. DIME TO PENNY SIZE HAIL...HEAVY RAIN AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RJM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 451 PM MDT TUE JUN 23 2009 WYZ066>069-232345- CHEYENNE FOOTHILLS-GOSHEN-LARAMIE RANGE-PLATTE- 451 PM MDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LARAMIE...SOUTHERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 545 PM MDT... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF LAMBERT...OR 21 MILES SOUTH OF WHEATLAND...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...VERY HEAVY RAIN UP TO ONE INCH PER HOUR...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CHUGWATER BY 510 PM MDT. 8 MILES SOUTH OF GLOMILL RESERVOIR BY 545 PM MDT. I-25 EXIT 54 IS ALSO IN THE PATH OF THIS STORM. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 45 AND 70. IF THE THUNDERSTORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING MAY BE ISSUED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL CHUGWATER 41.76N 104.82W
06/23/2009 E0.50 INCH PLATTE WY FIRE DEPT/RESCUE
&&
BCHAPMANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 522 PM MDT TUE JUN 23 2009 NEZ001-019-WYZ068-240015- GOSHEN-SCOTTS BLUFF-SIOUX- 522 PM MDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GOSHEN...NORTHWESTERN SCOTTS BLUFF AND SOUTHWESTERN SIOUX COUNTIES UNTIL 615 PM MDT... AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES SOUTH OF LINGLE...OR 8 MILES WEST OF TORRINGTON...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM WILL BE NEAR... TORRINGTON BY 530 PM MDT. IF THE STORMS CONTINUE TO INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE ISSUED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 10 SE CHUGWATER 41.65N 104.68W
06/23/2009 E0.25 INCH LARAMIE WY TRAINED SPOTTER
HAIL WAS SMALLER THAN MARBLE BUT A BIT BIGGER THAN PEA
SIZED.
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL TORRINGTON 42.07N 104.18W
06/23/2009 E0.25 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANThe Cheyenne radar (KCYS), 59 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2009Every state in 2009This day in weather historyWarnings in Wyoming, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167492.